Journal of the Mathematical Society of Japan

Spectral multipliers for Hardy spaces associated to non-negative self-adjoint operators satisfying Davies-Gaffney estimates

Xuan Thinh DUONG and Lixin YAN

Full-text: Open access

Abstract

Let $(X,d,\mu)$ be a metric measure space endowed with a distance $d$ and a nonnegative Borel doubling measure $\mu$. Let $L$ be a non-negative self-adjoint operator on $L^2(X)$. Assume that the semigroup $e^{-tL}$ generated by $L$ satisfies the Davies-Gaffney estimates. Let $H_L^p(X)$ be the Hardy space associated with $L$. We prove a Hörmander-type spectral multiplier theorem for $L$ on $H_L^p(X)$ for $0 < p <\infty:$ the operator $m(L)$ is bounded from $H_L^p(X)$ to $H_L^p(X)$ if the function $m$ possesses $s$ derivatives with suitable bounds and $s > n(1/p - 1/2)$ where $n$ is the "dimension" of $X$. By interpolation, $m(L)$ is bounded on $H_L^p(X)$ for all $0 < p < \infty$ if $m$ is infinitely differentiable with suitable bounds on its derivatives. We also obtain a spectral multiplier theorem on $L^p$ spaces with appropriate weights in the reverse Hölder class.

Article information

Source
J. Math. Soc. Japan Volume 63, Number 1 (2011), 295-319.

Dates
First available in Project Euclid: 27 January 2011

Permanent link to this document
http://projecteuclid.org/euclid.jmsj/1296138353

Digital Object Identifier
doi:10.2969/jmsj/06310295

Zentralblatt MATH identifier
05871040

Mathematical Reviews number (MathSciNet)
MR2752441

Subjects
Primary: 42B20: Singular and oscillatory integrals (Calderón-Zygmund, etc.) 42B35: Function spaces arising in harmonic analysis
Secondary: 47B38: Operators on function spaces (general)

Keywords
spectral multipliers Hardy space non-negative self-adjoint operators Davies-Gaffney estimate atom molecule space of homogeneous type

Citation

DUONG, Xuan Thinh; YAN, Lixin. Spectral multipliers for Hardy spaces associated to non-negative self-adjoint operators satisfying Davies-Gaffney estimates. J. Math. Soc. Japan 63 (2011), no. 1, 295--319. doi:10.2969/jmsj/06310295. http://projecteuclid.org/euclid.jmsj/1296138353.


Export citation

References

  • G. Alexopoulos, Spectral multipliers on Lie groups of polynomial growth, Proc. Amer. Math. Soc., 120 (1994), 973–979.
  • G. Alexopoulos and N. Lohoué, Riesz means on Lie groups and Riemannian manifolds of nonnegative curvature, Bull. Soc. Math. France, 122 (1994), 209–223.
  • P. Auscher, X. T. Duong and A. McIntosh, Boundedness of Banach space valued singular integral operators and Hardy spaces, Unpublished preprint, 2005.
  • P. Auscher and J. M. Martell, Weighted norm inequalities, off-diagonal estimates and elliptic operators, Part I: General operator theory and weights, Adv. math., 212 (2007), 225–276.
  • P. Auscher, A. McIntosh and E. Russ, Hardy spaces of differential forms on Riemannian manifolds, J. Geom. Anal., 18 (2008), 192–248.
  • S. Blunck, A Hörmander-type spectral multiplier theorem for operators without heat kernel, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 2 (2003), 449–459.
  • S. Blunck and P. Kunstmann, Calderón-Zygmund theory for non-integral operators and the $H^\infty$ functional calculus, Rev. Mat. Iberoamericana, 19 (2003), 919–942.
  • J. Cheeger, M. Gromov and M. Taylor, Finite propagation speed, kernel estimates for functions of the Laplacian and the geometry of complete Riemannian manifolds, J. Differential Geom., 17 (1982), 15–53.
  • M. Christ, $L^p$ bounds for spectral multipliers on nilpotent groups, Trans. Amer. Math. Soc., 328 (1991), 73–81.
  • R. Coifman and G. Weiss, Analyse harmonique non-commutative sur certains espaces homogènes, Lecture Notes in Math., 242, Springer-Verlag, 1971.
  • R. Coifman and G. Weiss, Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc., 83 (1977), 569–645.
  • T. Coulhon and A. Sikora, Gaussian heat kernel upper bounds via Phragmén-Lindelöf theorem, Proc. Lond. Math., 96 (2008), 507–544.
  • E. B. Davies, Heat kernels and spectral theory, Cambridge Univ. Press, 1989.
  • E. B. Davies, Heat kernel bounds, conservation of probability and the Feller property, J. Anal. Math., 58 (1992), 99–119.
  • L. De Michele and G. Mauceri, $H^p$ multipliers on stratified groups, Ann. Mat. Pura Appl., 148 (1987), 353–366.
  • X. T. Duong and J. Li, Hardy spaces associated to operators satisfying bounded $H_\infty$ functional calculus and Davies-Gaffney estimates, Preprint, 2009.
  • X. T. Duong, E. M. Ouhabaz and A. Sikora, Plancherel-type estimates and sharp spectral multipliers, J. Funct. Anal., 196 (2002), 443–485.
  • X. T. Duong and D. W. Robinson, Semigroup kernels, Poisson bounds, and holomorphic functional calculus, J. Funct. Anal., 142 (1996), 89–128.
  • X. T. Duong and L. X. Yan, Duality of Hardy and BMO spaces associated with operators with heat kernel bounds, J. Amer. Math. Soc., 18 (2005), 943–973.
  • J. Dziubański, A spectral multiplier theorem for $H^1$ spaces associated with Schrödinger operators with potentials satisfying a reverse Hölder inequality, Illinois J. Math., 45 (2001), 1301–1313.
  • J. Dziubański and J. Zienkiewicz, Hardy space $H^1$ associated to Schrödinger operators with potential satisfying reverse Hölder inequality, Rev. Mat. Iberoamericana, 15 (1999), 279–296.
  • G. Folland and E. M. Stein, Hardy spaces on Homogeneous Groups, Princeton Univ. Press, 1982.
  • M. P. Gaffney, The conservation property of the heat equation on Riemannian manifolds, Comm. Pure Appl. Math., 12 (1959), 1–11.
  • I. I. Hirschman, On multiplier transformations, Duke Math. J., 26 (1959), 221–242.
  • S. Hofmann, G. Z. Lu, D. Mitrea, M. Mitrea and L. X. Yan, Hardy spaces associated to non-negative self-adjoint operators satisfying Davies-Gaffney estimates, to appear in Mem. Amer. Math. Soc.
  • S. Hofmann and S. Mayboroda, Hardy and BMO spaces associated to divergence form elliptic operators, Math. Ann., 344 (2009), 37–116.
  • R. A. Macias and C. Segovia, A decomposition into atoms of distributions on spaces of homogeneous type, Adv. in Math., 33 (1979), 271–309.
  • E. M. Ouhabaz, Analysis of heat equations on domains, London Math. Soc. Monographs, 31, Princeton Univ. Press, 2005.
  • A. Sikora, On-diagonal estimates on Schrödinger semigroup kernels and reduced heat kernels, Comm. Math. Phys., 188 (1997), 233–249.
  • A. Sikora, Riesz transform, Gaussian bounds and the method of wave equation, Math. Z., 247 (2004), 643–662.
  • B. Simon, Maximal and minimal Schrödinger forms, J. Op. Theory, 1 (1979), 37–47.
  • K.-Th. Sturm, Analysis on local Dirichlet spaces, II, Upper Gaussian estimates for the fundamental solutions of parabolic equations, Osaka J. Math., 32 (1995), 275–312.
  • M. Taylor, $L^p$ estimates on functions of the Laplace operator, Duke Math. J., 58 (1989), 773–793.
  • N. Varopoulos, L. Saloff-Coste and T. Coulhon, Analysis and geometry on groups, Cambridge Univ. Press, 1993.